MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30030UX
Medical Device Problem Codes Inflation Problem (1310); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device hypo-tube was kinked on return.The device returned with evidence of inflation and no stent was present on the balloon.The proximal balloon bond was necked, and the distal end of the balloon material was bunched distally over the distal marker band and tip causing the proximal balloon material to also be pulled distally, most likely due to removal while the balloon was partially inflated.It was not possible to perform negative prep or inflate the balloon due to the condition of the proximal bond.The guidewire entry port was stretched and torn.No other deformation evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: three images were provided for still image review.An image of an onyx frontier shelf carton was provided and confirms lot number and size.Two images were provided of a stent device coiled in a biohazard bag.The stent is not on the balloon and the balloon folds appear expanded.Complaint cannot be confirmed from the image provided.Additional information: an inflation device was used to prep the lesion before placing the stent.After prepping the lesion a three-way stopcock was added to the inflation/set-up and used to place the stent.Multiple sc and nc medtronic balloons were used to get the stent open and opposed to the vessel with no issues noted.Initial reporter's phone number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one onyx frontier coronary drug eluting stent to treat a mildly tortuous lesion located in the proximal left anterior descending artery (lad).The device was inspected with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that inflation difficulties occurred during stent deployment.It was stated that upon deployment, the stents balloon only partially inflated leaving the distal end of the stent not apposed to the vessel.Mulitple sc and nc balloons were used to get the stent open and apposed to the vessel.After the stent delivery system was removed from the patient, the stents balloon was inflated to check to see if the balloon had ruptured or had any holes.Upon inspection of balloon no n oticeable damage was noted to balloon.The patient is alive with no further injury.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20211227
Report Number9612164-2024-04196
Device Sequence Number12694476
Product Code NIQ
UDI-Device Identifier00763000511517
UDI-Public00763000511517
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30030UX
Device Catalogue NumberONYXNG30030UX
Device Lot Number0012101268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/18/2024
10/24/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/14/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale